Arkansas, 2009Wildfire in Arkansas, February 5, 2009
February 5, 2009 · NWS LZK · 1 event in 1 county or zone
High pressure during the first week of the month brought dry air to Arkansas, along with an increasing threat of wildfires.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $50,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
High pressure during the first week of the month brought dry air to Arkansas, along with an increasing threat of wildfires.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Feb 5, 5:44 AM CST, 7 hours 26 minutes earlier.
Area forecast discussion, Feb 5, 5:44 AM CST, 7 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
544 AM CST THU FEB 5 2009
.AVIATION...
HIGH PRESSURE WILL BE MOVING EAST OF THE AREA TODAY. SKIES WILL BE
CLEAR. THE PRESSURE GRADIENT WILL INCREASE DURING THE DAY AND
SOUTH WINDS WILL INCREASE. GUSTS TO 22KT ARE EXPECTED. WINDS
SHOULD DECREASE AFTER SUNSET. VFR CONDITIONS WILL CONTINUE.
&&
.PREV DISCUSSION... /ISSUED 444 AM CST THU FEB 5 2009/
SHORT TERM...TODAY THROUGH SUNDAY NIGHT
HIGH PRESSURE WILL SHIFT TO THE EAST TODAY...WITH WINDS BECOMING
SOUTHERLY. THIS WILL START A WARMUP THAT WILL CONTINUE THROUGH THE
WEEKEND.
LOOKING ALOFT...NORTHWEST FLOW IS ENDING...WITH MORE OF A SPLIT
FLOW IN THE COMING DAYS. POLAR JET WILL CONTINUE TO BRING ARCTIC
AIR TO THE UPPER MIDWEST...GREAT LAKES REGION AND NEW ENGLAND.
SOME OF THIS AIR WILL TRY TO BUILD SOUTHWARD WITH A COLD FRONT
SATURDAY/SUNDAY. THE FRONT WILL LIKELY STALL NORTH OF THE
REGION...WITH A SLIGHT CHANCE OF SHOWERS NORTH OF LITTLE ROCK NEAR
THE FRONT.
IN ARKANSAS...SOUTHERN BRANCH WILL BECOME MORE DOMINANT...WITH
STORM SYSTEMS APPROACHING FROM THE SOUTHWEST. ONE SUCH SYSTEM
WILL BE IN THE CENTRAL PLAINS AS THE PERIOD ENDS. AHEAD OF THE
SYSTEM...ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL
DEVELOP ACROSS THE WESTERN HALF OF ARKANSAS SUNDAY NIGHT.
OTHER THAN WARMER TEMPERATURES AND CHANCES FOR RAIN IN THE COMING
DAYS...IT WILL ALSO BECOME BREEZY AT TIMES. WOULD NOT BE SURPRISED
IF LAKE WIND ADVISORIES WERE POSTED THIS WEEKEND...ESPECIALLY IN
NORTHERN/WESTERN SECTIONS OF THE STATE.
LONG TERM...MONDAY THROUGH WEDNESDAY
AN UPPER LEVEL LOW WILL MOVE NORTHEAST THROUGH THE PLAINS MONDAY AND
INTO THE UPPER MIDWEST TUESDAY. SOUTHWEST FLOW ALOFT WILL CONTINUE
OVER ARKANSAS AS ANOTHER UPPER LOW DIVES INTO THE SOUTHWEST U.S. THE
LOW WILL MOVE INTO OKLAHOMA LATE TUESDAY AND NORTHEAST INTO THE
PLAINS WEDNESDAY.
TWO COLD FRONTS WILL MOVE THROUGH THE AREA DURING THE LONG TERM
PERIOD. THE FIRST OF THE FRONTS WILL MOVE THROUGH ARKANSAS MONDAY
AND BRING SHOWERS AND THUNDERSTORMS. MUCH OF THE DYNAMICS WILL MOVE
NORTH OF THE STATE AND SEVERE THUNDERSTORMS DO NOT APPEAR LIKELY AT
THIS TIME. A BOUNDARY WILL BE LEFT BEHIND MONDAY NIGHT AND TUESDAY
AND WILL KEEP A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS IN THE
FORECAST.
THE SECOND COLD FRONT WILL BE DRIVEN EAST WEDNESDAY BY A LOW
PRESSURE AREA IN THE SOUTHWEST U.S. SHOWERS AND THUNDERSTORMS WILL
BE LIKELY ON WEDNESDAY WITH THE FRONT. MORE OF THE DYNAMICS APPEAR
TO MOVE THROUGH ARKANSAS AND SEVERE WEATHER WILL BE A GREATER THREAT
WITH THIS SYSTEM. TEMPERATURES WILL BE ABOVE NORMAL THROUGH THE
PERIOD.
&&
.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR 49 34 59 47 / 0 0 0 0
CAMDEN AR 58 41 68 52 / 0 0 0 0
HARRISON AR 56 42 64 50 / 0 0 0 10
HOT SPRINGS AR 56 37 65 50 / 0 0 0 0
LITTLE ROCK AR 54 38 63 50 / 0 0 0 0
MONTICELLO AR 55 38 67 50 / 0 0 0 0
MOUNT IDA AR 58 37 64 49 / 0 0 0 0
MOUNTAIN HOME AR 54 38 60 49 / 0 0 0 10
NEWPORT AR 48 34 58 49 / 0 0 0 0
PINE BLUFF AR 55 38 66 50 / 0 0 0 0
RUSSELLVILLE AR 55 34 64 48 / 0 0 0 0
SEARCY AR 50 35 61 49 / 0 0 0 0
STUTTGART AR 51 37 61 50 / 0 0 0 0
&&
.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&
AVIATION...51
Hazardous weather outlook, Feb 5, 5:00 AM CST, 8 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CST THU FEB 5 2009
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-061100-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
500 AM CST THU FEB 5 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
AN APPROACHING COLD FRONT ON MONDAY WILL BRING SHOWERS AND
THUNDERSTORMS. SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME AS THE
LOW IS EXPECTED TO MOVE WELL NORTH OF ARKANSAS. THIS SITUATION WILL
BE MONITORED FOR ANY CHANGES HOWEVER.
ANOTHER COLD FRONT WILL MOVE THROUGH THE AREA ON WEDNESDAY. THE LOW
PRESSURE AREA AND ASSOCIATED DYNAMICS WILL BE CLOSER TO
ARKANSAS...MOVING THROUGH SOUTHEAST KANSAS. THIS WILL RESULT IN A
GREATER RISK FOR SEVERE WEATHER WEDNESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
&&
VISIT NWS LITTLE ROCK ON THE WEB. GO TO WEATHER.GOV AND CLICK ON
CENTRAL ARKANSAS.
51
Wildfire, Pulaski
- When
- February 5, 1:10 PM CST to 2:30 PM CST
- Where
- Pulaski forecast zone
- Property damage
- $50,000
- Reported by
- Broadcast Media
- Coordinates
- 34.770, -92.312 (the zone’s center; the record gives no point)
A grass fire got out of control 2 miles southwest of Scott. A vacant mobile home and a large, abandoned barn were destroyed and another mobile home was damaged. Four fire departments managed to stop the fire before it could spread to several occupied mobile homes.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 144311.